Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Glaucoma From Topically Applied Steroids

Glaucoma From Topically Applied Steroids Abstract To the Editor.— The ability of steroid preparations, when instilled into the eye, to produce glaucoma is well documented in the ophthalmologic literature.1,2 It has also been mentioned in the dermatologic literature.3 This report is a presentation of what is believed to be the first case of glaucoma apparently induced in a patient who was using a steroid cream on the eyelids. Report of a Case.— A 30-year-old white man was first seen in November 1967 with a suspected contact dermatitis of the lower eyelids. The patient was instructed to apply 0.1% triamcinolone cream to the involved areas three times each day. In June 1968, he had a recurrence of eyelid dermatitis, apparently related to discontinuation of use of the triamcinolone cream. The same therapy was begun again and the patient did well until October 1972, when the lateral surface of his left eyelid was found to be References 1. Becker B, Mills D: Corticosteroids and intraocular pressure . Arch Ophthalmol 70:106-113, 1963. 2. Levene RZ, Rothberger M, Rosenberg S: Corticosteroid glaucoma in the rabbit . Arch Ophthalmol 78:505-510, 1974. 3. Larsen WG: Corticosteroids and glaucoma . Arch Dermatol 93:645-646, 1967.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Glaucoma From Topically Applied Steroids

Glaucoma From Topically Applied Steroids

Abstract

Abstract To the Editor.— The ability of steroid preparations, when instilled into the eye, to produce glaucoma is well documented in the ophthalmologic literature.1,2 It has also been mentioned in the dermatologic literature.3 This report is a presentation of what is believed to be the first case of glaucoma apparently induced in a patient who was using a steroid cream on the eyelids. Report of a Case.— A 30-year-old white man was first seen in November 1967 with a suspected...
Loading next page...
 
/lp/american-medical-association/glaucoma-from-topically-applied-steroids-V0vyw4HLpi
Publisher
American Medical Association
Copyright
Copyright © 1976 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1976.01630330080032
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.— The ability of steroid preparations, when instilled into the eye, to produce glaucoma is well documented in the ophthalmologic literature.1,2 It has also been mentioned in the dermatologic literature.3 This report is a presentation of what is believed to be the first case of glaucoma apparently induced in a patient who was using a steroid cream on the eyelids. Report of a Case.— A 30-year-old white man was first seen in November 1967 with a suspected contact dermatitis of the lower eyelids. The patient was instructed to apply 0.1% triamcinolone cream to the involved areas three times each day. In June 1968, he had a recurrence of eyelid dermatitis, apparently related to discontinuation of use of the triamcinolone cream. The same therapy was begun again and the patient did well until October 1972, when the lateral surface of his left eyelid was found to be References 1. Becker B, Mills D: Corticosteroids and intraocular pressure . Arch Ophthalmol 70:106-113, 1963. 2. Levene RZ, Rothberger M, Rosenberg S: Corticosteroid glaucoma in the rabbit . Arch Ophthalmol 78:505-510, 1974. 3. Larsen WG: Corticosteroids and glaucoma . Arch Dermatol 93:645-646, 1967.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: Sep 1, 1976

References